Alert archive / Kentucky / Special Weather Statements in 2012

Special Weather Statement, NWS Louisville, KY

August 9, 2012Hardin County, Kentucky

NWS Louisville, KY issued this special weather statement at Aug 9, 2012, 1:05 PM EDT for Hardin County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 1:05 PM EDT (17:05 UTC)
Expired
Aug 9, 2012, 1:35 PM EDT
In force
30 min
Issued by
NWS Louisville, KY

County Hardin County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2387 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WWUS83 KLMK 091705
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM EDT THU AUG 9 2012

KYC027-085-093-091735-
BRECKINRIDGE KY-GRAYSON KY-HARDIN KY-
105 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF 
INCH HAIL...AND 40 MPH WINDS IN WESTERN HARDIN COUNTY...

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF LEITCHFIELD...AND MOVING 
EAST SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL 
RATES OF AROUND ONE INCH PER HOUR...HALF INCH HAIL...AND GUSTY 
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SAINT PAUL...
  WEST CLIFTY...
  BIG CLIFTY...
  SUMMIT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF VERY HEAVY RAIN IS EXPECTED. PONDING OF WATER WILL DEVELOP ON 
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR 
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3764 8592 3746 8604 3759 8637 3773 8626
TIME...MOT...LOC 1704Z 294DEG 12KT 3761 8619

$$

JSD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 11:07 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 9, 11:07 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1107 AM EDT THU AUG 09 2012

.Forecast Update...
Issued at 1107 AM EDT Thu Aug 9 2012

Regional observations reveal partly cloudy skies across much of
southern Indiana and central Kentucky this morning.  Clouds were
encroaching on southern Indiana front he northwest and across far
southern KY as a result of ongoing convective complexes north and
south of our forecast area.  Convection across northern TN and
southern KY appears to be forced by mid-level perturbation moving
through the western Ohio Valley based on water vapor and by upper
air hand analysis.  This convection is tapping into a fairly moist
moisture with satellite derived PWATs pushing into the 1.75-1.85in
range.  Local LMK WRF solutions captured this convection quite well
and slowly move it east-northeastward this afternoon into southern
Kentucky.

Elsewhere, a strong outflow boundary has been steadily pushing
through the forecast area this morning.  Based on latest
reflectivity imagery that boundary has pushed through our Bluegrass
region and is pushing down into the Lake Cumberland region.  This
feature will serve as a focus for convection this
afternoon...primarily east of our forecast area where SPC mesoscale
analysis has ample instability increasing.

Despite the partly sunny skies this morning, we're have not warmed
up as quickly as we did yesterday.  Based on KILN and KBNA
soundings, it appears that our convective temperature would
generally be in the 87-89 degree range.  Current thinking is that
the mid-level wave approaching from the west may be enough of a
forcing mechanism to get convection going despite not reaching
convective temperatures quickly.  LMK ARW-WRF suggests this as it
develops scattered convection across the region this afternoon.
Hard to pinpoint which areas would see the best coverage, but it
appears that areas generally along and east of I-65 would be most
favored given increasing instability and heating going on across
that area.  Given forecast proximity soundings, convective mode
would likely be pulse severe with damaging winds, torrential rains,
and frequent lightning as the main threats.  Current highs in the
upper 80s to around 90 still look good at this point...but will
continue to monitor.

More organized convection looks increasingly likely late this
afternoon and evening as strong cold front pushes in from the west
and northwest.  We are currently evaluating new forecast datasets
and will be addressing those issues in an upcoming discussion by
mid-afternoon.

&&

.Short Term (Today thru Friday)...
Issued at 315 AM EDT Thu Aug 9 2012

Well...the short term fcst has 3 main components. 1) Aftn/Eve
convection chances in warm sector; 2) Overnight line of storms
forming with short wave and front; 3) Very unseasonably cool temps
on Friday with upper low.

But 1st...for the near short term llvl jet firing up storms along
front along I 70 and strong outflow boundary very evident over S
central IL moving SEWD. For now, watching radar trends...my
intention is to keep low chc pops for the Srn IN counties and not
much south of the OH river.  The HRR is initializing the best at the
moment.

High level cloudiness from IL/MO convection should inhibit alot of
morning convection despite a moderately unstable environment denoted
on SPC mesoanalysis page and MSAS. Most of the models are not
initializing well with convection in IL/IN, with the NAM doing the
best on the potent short wave over Nrn MN. will keep highest POPS
over S IN this am.

Planning on keeping most of the morning dry south of the bluegrass
parkway, with increasing chances of convection during the afternoon
to early evening hours.  Cut POPS just a tad, albeit still in the
mid chc category.  Temps are problematic with antecedent cloud cover
and convection this afternoon.  Made some small tweaks to the Highs
with around 90 the best # to use for now.  Soundings are quite
unstable this afternoon with PWATs  over 1.5 inches and generally
light mid level winds. Storms will contain heavy rain and some
strong wind gusts.

Models in better agreement for tonight with a line or broken line of
storms moving through CWA from 04z NW to 12Z SE. Wind fields are
forecast to be 1 to 2 standard deviation above normal over the
Buckeye state, which supports the SPC Day 1 forecast of the 30% wind
probabilities over Ern In/OH. Strong synoptic scale ascent
associated with high H5 height falls (for August is remarkable) will
be sufficient to sustained organized convection. I increased POPS to
categorical north of the OH river and likely south of the river as
the lines pushes thru.

With LIs in the -3 to -6 range and CAPES around 2000 J/KG and a mid
level dry punch we anticipate some warnings between 04-10z across
CWA, but clearly the better chances for SVR are N and NE especially
in OH. Model soundings showing mid level dry punch which will help
bring some winds down to the surface.  The short wave will help push
strong cold front through the OH Valley and bring some cP (for
August, unreal).

Lows Thursday night will be mild once again with lower-mid 60s in
the northwest with mid-upper 60s in the central/southeast. On Friday
plan to keep the 70s theme, quite a change from the torrid summer we
have endured.

.Long Term (Friday Night through Wednesday)...
Issued at 315 AM EDT Thu Aug 9 2012

...Mostly Sunny, Dry, and Cool Weekend Ahead...

Friday night will bring departing stratocu along and west of I-65 as
vertically stacked system wobbles northeast over the eastern Great
Lakes and surface high pressure builds in from the west. The low
clouds will likely hang in the east through day break on Saturday
before quickly clearing. Continued to use a blend of raw model data
for temperature and dew points through the weekend which will yield
dew points in the low and mid 50s. With nearly calm winds and
clearing skies, good radiational cooling will help the mercury drop
into the mid and upper 50s to around 60 each night. Highs on
Saturday will only top out in the upper 70s to around 80. By Sunday,
a few more upper level clouds will start to stream in from the west
but skies are expected to stay mostly sunny. High temperatures will
recover slightly to the lower 80s. Highs will be around 10 degrees
cooler than normal on Saturday and around 5 degrees cooler than
normal on Sunday.

Will continue to keep next week dry as a shallow northwest mid level
flow pattern sets up over the Ohio Valley. There will likely be a
weak shortwave passing overhead sometime between the Monday night
and Tuesday night time frame, but will continue to keep the forecast
dry as medium range models disagree on the timing, placement, and
available deep moisture, if any, for this feature. Temperatures will
continue to moderate Monday through Wednesday, with highs in the mid
80s early giving way to the upper 80s to around 90 by Wednesday.
Lows will also moderate to the mid and upper 60s each night.

&&

.Aviation (12Z TAF issuance)...
Issued at 651 AM EDT Thu Aug 9 2012

Well defined outflow boundary will impact SDF terminal with in the
next half an hour with a wind shift to the northwest and then north.
Speeds should be between 10 and 15 mph, with a few gusts in the
20-30 mph range. Winds are expected to stay this way until late
morning, before finding their way back to a southerly direction for
the afternoon.

Tricky forecast for today as lingering boundaries and an upper level
disturbance will help to fire off scattered convection. Confidence
is low in any particular time or location so will just mention VCTS
and CB by mid afternoon. Will have to watch outflow boundary
progress east of SDF and convection firing over western Tennessee
for potential impact at BWG. Otherwise, expect VFR today with south
southwesterly winds around 10 mph and scattered Cu around 5 K
feet.

There will likely be a lull in convective activity this evening,
before a broken line of storms arrives after midnight. Some of the
storms could be strong to severe with damaging winds and heavy
rainfall. Expect IFR or worse in any thunderstorm, followed by SHRA
and MVFR ceilings through the end of the TAF period. Winds will also
shift to a westerly direction as a front passes through the
overnight hours. SDF stands the best shot at biggest impact and
current timing is between 1 AM and and 4 AM EDT, slightly later at
LEX/BWG. May also have to add LLWS at the TAF sites overnight as low
level jet between 30-40 knots ramps up.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......JDG
Long Term........BJS
Aviation.........BJS
Hazardous weather outlook, Aug 9, 11:25 AM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1125 AM EDT THU AUG 9 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-101830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1125 AM EDT THU AUG 9 2012 /1025 AM CDT THU AUG 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK
AREA THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING
TORRENTIAL DOWNPOURS...GUSTY WINDS...SMALL HAIL AND CLOUD TO
GROUND LIGHTNING.

AS A STRONG COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST
TONIGHT...ANOTHER ROUND OF MORE ORGANIZED THUNDERSTORMS IS
EXPECTED. THESE THUNDERSTORMS MAY BE STRONG TO SEVERE WITH
DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT. IN
ADDITION...TORRENTIAL RAINFALL AND CLOUD TO GROUND LIGHTNING WILL
BE POSSIBLE. AT THIS TIME...THE HIGHEST RISK OF STRONG TO SEVERE
THUNDERSTORMS IS EXPECTED BETWEEN THE HOURS OF 8PM THROUGH 4 AM
EASTERN TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
ESPECIALLY TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

JDG/BJS/MJ

In the hours before

Special weather statement, Aug 9, 11:13 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1113 AM EDT THU AUG 9 2012

KYC003-009-171-213-091555-
MONROE KY-SIMPSON KY-ALLEN KY-BARREN KY-
1013 AM CDT THU AUG 9 2012

...A GUST FRONT ASSOCIATED WITH STORMS IN TENNESSEE WILL MOVE
NORTHEAST ACROSS EASTERN SIMPSON...MONROE...AND ALLEN COUNTIES
THROUGH 1030 AM CDT...

AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS JUST SOUTHWEST OF ALLEN COUNTY. THESE STORMS
HAVE INITIATED A GUST FRONT THAT WILL BRING WINDS UP TO 40 MPH TO
EASTERN SIMPSON...ALLEN...AND EVENTUALLY MONROE COUNTIES. AREAS
ALONG THE TENNESSEE BORDER WILL EXPERIENCE THE STRONGEST WINDS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  SCOTTSVILLE...
  MCELROY FORD AND MOUNT AERIAL...
  POPE AND BUTLERSVILLE...
  WEST FORK AND HALFWAY...
  HALIFAX AND RALEY FORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT THIS GUST FRONT WILL PRECEDE ANY RAINFALL.

&&

LAT...LON 3665 8636 3664 8653 3672 8663 3678 8639
      3689 8623 3663 8560 3661 8562
TIME...MOT...LOC 1508Z 231DEG 34KT 3667 8642 3636 8603

JSD
Special weather statement, Aug 9, 1:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM EDT THU AUG 9 2012

KYC027-085-093-091735-
BRECKINRIDGE KY-GRAYSON KY-HARDIN KY-
105 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS IN WESTERN HARDIN COUNTY...

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF LEITCHFIELD...AND MOVING
EAST SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL
RATES OF AROUND ONE INCH PER HOUR...HALF INCH HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SAINT PAUL...
  WEST CLIFTY...
  BIG CLIFTY...
  SUMMIT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF VERY HEAVY RAIN IS EXPECTED. PONDING OF WATER WILL DEVELOP ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3764 8592 3746 8604 3759 8637 3773 8626
TIME...MOT...LOC 1704Z 294DEG 12KT 3761 8619

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 11:13 AM EDTSpecial Weather StatementLMKAllen42 min
Aug 9, 3:32 PM EDTSevere Thunderstorm WarningLMKMadison33 min
Aug 9, 3:35 PM EDTAreal Flood AdvisoryLMKLincoln2 hr
Aug 9, 3:35 PM EDTSevere Thunderstorm WarningLMKFayette, Jessamine28 min
Aug 9, 3:38 PM EDTFlash Flood WarningLMKMadison85 min
Aug 9, 3:55 PM EDTAreal Flood AdvisoryLMKFayette, Jessamine3 hr
Aug 9, 4:06 PM EDTSpecial Weather StatementLMKFayette, Jessamine, Woodford44 min
Aug 9, 4:15 PM EDTSevere Thunderstorm WarningLMKFayette, Woodford30 min
Aug 9, 4:34 PM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas, Scott46 min
Aug 9, 4:50 PM EDTSevere Thunderstorm WarningLMKHarrison45 min
Aug 9, 5:04 PM EDTSpecial Weather StatementLMKHenry46 min
Aug 9, 5:23 PM EDTSevere Thunderstorm WarningLMKHarrison22 min
Aug 9, 5:25 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby40 min
Aug 9, 5:30 PM EDTSpecial Weather StatementLMKHarrison45 min
Aug 9, 5:46 PM EDTSpecial Weather StatementLMKHarrison44 min
Aug 9, 6:07 PM EDTSpecial Weather StatementLMKFranklin43 min
Aug 9, 6:11 PM EDTSpecial Weather StatementLMKBourbon, Scott44 min
Aug 9, 6:17 PM EDTSpecial Weather StatementLMKHarrison43 min
Aug 9, 2:48 PM EDTSpecial Weather StatementLMKCrawford27 min
Aug 9, 3:00 PM EDTSpecial Weather StatementLMKOrange, Washington30 min
Aug 9, 3:18 PM EDTSpecial Weather StatementLMKFloyd, Harrison27 min
Aug 9, 3:30 PM EDTSpecial Weather StatementLMKOrange, Scott, Washington45 min
Aug 9, 3:43 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott32 min
Aug 9, 3:47 PM EDTAreal Flood AdvisoryLMKOrange118 min
Aug 9, 3:58 PM EDTAreal Flood AdvisoryLMKCrawford, Harrison2 hr
Aug 9, 3:58 PM EDTSevere Thunderstorm WarningLMKClark, Scott32 min
Aug 9, 4:04 PM EDTSpecial Weather StatementLMKCrawford31 min
Aug 9, 4:33 PM EDTFlash Flood WarningLMKCrawford, Orange2 hr
Aug 9, 5:54 PM EDTSpecial Weather StatementLMKDubois31 min

Nearby

Special Weather Statements in Kentucky, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.